PROMOTING ACCESS TO AFRICAN RESEARCH

Journal of the Nigerian Association of Mathematical Physics

Log in or Register to get access to full text downloads.

Remember me or Register



DOWNLOAD FULL TEXT Open Access  DOWNLOAD FULL TEXT Subscription or Fee Access

Stability Analysis of Equilibrium States of an SEIR Tuberculosis Model

SA Egbetade, MO Ibrahim

Abstract


We extend the tuberculosis model proposed by Blower etal. [1] by incorporating factors such as rates of detection and treatment of active tuberculosis (TB), proportions of recruited individuals due to immigration, rate at which susceptible individuals become infectious and the recovered class. We prove that the solution to the model is positive and bounded. We examine the stability and equilibrium states of the extended model with respect to the basic reproduction number R0. We show that the disease-free equilibrium (DFE) is globally asymptotically stable if R0 ≤ 1 and that there exists at least one endemic equilibrium which is globally asymptotically stable if R0 > 1. Finally, based on our results, we discuss optimum treatment strategies for tuberculosis epidemics.

Keywords: Tuberculosis; Mathematical model; Global stability; Equilibrium; Epidemics; Basic reproduction number

Journal of the Nigerian Association of Mathematical Physics, Volume 20 (March, 2012), pp 119 – 124



AJOL African Journals Online